1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  3. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2019 »
    Dismiss Notice
  4. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »
Color
Background color
Background image
Border Color
Font Type
Font Size
  1. Hello,

    Thanks for stopping by...

    Well in 2017, I started my blog & had hoped to have lost weight so I could be given Rivaoxaban instead of using
    Warfarin & having to continually go to the clinic for retests of INR but more importantly for me, this would mean I could eat more vegies to aid my weight loss & general heath.
    I now have less hassle when thinking what I can eat & still remain healthy.

    I've been on Rivaoxaban for two weeks now & I'm enjoying life more, because we went for sunday lunch at the pub yesterday evening & we had tomato & red pepper soup home made they said followed by roast beef diner with sprouts, cabbage, one carrot & some sweed but didn't feel one bit guilty. I finished off with a cheese platter giving the crackers to my wife. I did have one naughty thing though...garlic cheese bread ate the cheesy garlic & gave the bread a miss, do you know I've not had garlic since my DVT & PE.

    OK Weight wise, at the moment I've only lost 1 stone & I'm back at the gym too, for a second bash at it but I'm pretty slow I must say but this time I'm going to stick at it as I'm back with my old trainig buddy Paul.

    So wish me luck as I wave the weight goodby & keep the bg's low, last test shows 6.4 mol the lowest I've ever been since diagnosis in 2015.

    Again, thanks for dropping by.
    Squeekyboy.:)
  2. Now I'm told...yes you can go to the Gym!
    18/08/17 visited the hospital for my annual check up re DVT & PE visited the Hematologist but it was a new guy, in his late 20's I'd say & what a difference that made.

    The older chap at my first appointment there said when asked, ''can I go back to the gym now?'' I got a definite NO,him saying I was still at risk.
    So until now, I've lead a fairly sedentary life and am board of it & its no good for me.

    Time for change:

    The younger Hematologist, said ok, I don't know why the other guy said these things to you, so how about we start again with you asking the questions & I'll do my best to answer them?

    What a good idea!
    So, first I asked if I could return to the gym & he said yes but no contact sports ok? I agreed with him. I also asked could I ride my bike...he said yes but wear a helmet, as you need to protect your head ok? I agreed.

    Then I asked about food, as I was having difficulties in what to eat veg wise & explained about no veg from beneath the ground re my diabetes & low carbs.
    He said, ''I don't know about diabetes, as I am a Hematologist, so you should see you surgery about that.
    I carried on asking what veg can I eat & how much.
    He said I could have any veg I like but like with most things, keep them to a happy medium, don't overload you plate with sprouts etc. I asked about Broccoli & he said yes that's fine. I then said...yes but what about the vitamin A, C, D, E & K that is in it, the other chap said don't take these vitamins as they conflict with Warfarin.

    ''Well from now on sir'' he said, ''just enjoy your meals & try cutting the size of what you put on the plate down a little each time but slowly & do some gentle exercise, building that up slowly, don't over do things to begin with try to reduce the weight & we'll see you in a year.
    I shall get your Doctor to check your weight every three months, then if it is showing that you are losing weight, then we'll consider a change of medication to Rivaroxaban, as it doesn't pose as much of a risk of internal bleeding as Warfarin does, so this would be better for you in the long run, as it doesn't pose any problems with what you want to eat either.

    I'm not going to go crazy but I am going to try loosing the weight & I could do this with Slimmingworld or Weight Watchers but I think I'' stay with low carbs, as my cholesterol has come down to 5 without Statins.

    So as they say...watch this space!

    I'm 21 stone at the moment, so we'll see how we get on over the next three weeks, to see if we are on the right track.

    18/08/17 weight: 21 Stones.

    01/09/17 Weight:

    Squeekyboy :)
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook